Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 28, 2024, 9:06 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana; Jefferson County, Orange County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2024, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 29, 2024, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 44 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
194 WWUS74 KLCH 290206 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 906 PM CDT Sun Apr 28 2024 LAZ073-074-290500- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-240429T0200Z/ /O.NEW.KLCH.WI.Y.0020.240429T0206Z-240429T0500Z/ West Cameron-East Cameron- Including the cities of Johnson Bayou, Klondike, Cameron, Grand Lake, Creole, Hackberry, Grand Chenier, and Rutherford Beach 906 PM CDT Sun Apr 28 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds around 15 to 25 mph with gusts up to 35 mph. * WHERE...East Cameron and West Cameron Parishes. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ055-152>154-252>254-290315- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-240429T0200Z/ Lower St. Martin-Upper Vermilion-Upper Iberia-Upper St. Mary- Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Meaux, Centerville, Patterson, Avery Island, Burns Point, Berwick, Abbeville, Gueydan, Maurice, Kaplan, Franklin, Intracoastal City, Forked Island, Cypremort Point, Morgan City, Stephensville, Bayou Vista, New Iberia, and Jeanerette 906 PM CDT Sun Apr 28 2024 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish. $$ LAZ141-241-TXZ515-516-615-616-290500- /O.NEW.KLCH.WI.Y.0020.240429T0206Z-240429T0500Z/ Northern Calcasieu-Southern Calcasieu-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Iowa, Bridge City, Beaumont, Port Arthur, Sabine Pass, Carlyss, Westlake, China, Sea Rim State Park, Orange, De Quincy, Nederland, Sulphur, Lake Charles, Vinton, Bell City, Mauriceville, Vidor, Hayes, and Moss Bluff 906 PM CDT Sun Apr 28 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Louisiana, Northern Calcasieu and Southern Calcasieu Parishes. In Texas, Lower Jefferson, Northern Orange, Southern Orange, and Upper Jefferson Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
1 follow-up statement
435 WWUS74 KLCH 290520 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1220 AM CDT Mon Apr 29 2024 LAZ073-074-141-241-TXZ515-516-615-616-290630- /O.EXP.KLCH.WI.Y.0020.000000T0000Z-240429T0500Z/ West Cameron-East Cameron-Northern Calcasieu-Southern Calcasieu- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Hackberry, Cameron, Bell City, Sulphur, Sea Rim State Park, Bridge City, Hayes, Carlyss, Vinton, Moss Bluff, Sabine Pass, Rutherford Beach, Beaumont, Klondike, Lake Charles, Vidor, Mauriceville, China, Johnson Bayou, Grand Chenier, Grand Lake, De Quincy, Westlake, Port Arthur, Orange, Nederland, Iowa, and Creole 1220 AM CDT Mon Apr 29 2024 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below Advisory Criteria, thus the Advisory has been allowed to expire. $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 7:17 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 28, 7:17 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
717 PM CDT Sun Apr 28 2024
...New UPDATE...
.UPDATE...
Issued at 701 PM CDT Sun Apr 28 2024
A quick update to adjust headlines, removing the Coastal Flood
Warning/Advisory and including the newly issued Tornado Watch for
Tyler, Jasper, Newton Counties and Vernon Parish. Conditions
remain conducive for severe storms later this evening into
overnight as a potent midlevel shortwave moves into the region.
Area radars show multiple clusters of strong to severe storms from
roughly Marshall TX southwest to near Madisonville TX. CAM
guidance is a mixed bag of solutions (none seem to be very well
initialized), but a general consensus suggests that the storm
clusters will lift NE this evening, with a general eastward
progression of the entire system. Outside of a few showers or an
isolated storm forming in advance of the main group of storms, the
stronger convection is expected to enter our northwestern zones
between 10 PM and midnight. Damaging wind gusts will be the main
threat with any severe storms, but a few storms could produce an isolated
tornado or two along with 1+ inch hail. Heavy rainfall will be the
other concern overnight and a Flash Flood Watch remains in
effect.
24
&&
.SHORT TERM...
(Tonight through Tuesday night)
Wx map shows surface high pressure off the East Coast and a low
pressure trough across the Central Plains southward to Central
Texas. Over our region, the pressure gradient is slowly relaxing,
allowing for winds to diminish for all areas except the immediate
coastal parishes. Thus, have trimmed back the Wind Advisory for SE
TX and the I-10 corridor of Southern Louisiana.
Minor coastal flooding continuing with values peaking between 1.5
to 1.8 feet Mean Higher High Water (MHHW) earlier this morning
along the coast, and this afternoon across the Sabine and
Calcasieu basins. Considering the duration of these southeast
winds keeping tides 1-2 feet above astronomical tide over two days
now, sufficient infiltration into the marshes and low lying
coastal areas have likely occurred. Thus, will keep the ongoing
Coastal Flood Warning for Southern Jefferson & Orange Counties and
Cameron & Southern Calcasieu Parishes. Further east across
coastal Vermilion, Iberia, and St. Mary Parishes, tides reached
1.5 feet Mean Higher High Water (MHHW) during the times of high
tide. Thus, kept the ongoing Coastal Flood Advisory. With
southeast winds expected to diminish before next high tide cycle,
lower tides are expected. Therefore, the Coastal Flood Warnings
and Advisories will not be reissued for Monday.
The approaching longwave mid to upper level trough over Central
Plains southward to Texas expected to move slowly as the
shortwave within the base of the trough ejects northeastward
through Monday. Showers and thunderstorms have reformed across
Central and Northeast Texas. This area is expected to move across
Northeast Texas this evening, with development further southwest.
This area is expected to either maintain or redevelop as an MCS into
the overnight hours through Monday morning. Severe weather will be
possible, with the greatest risk across Inland SE TX late this
evening/early Monday morning. SPC has Enhanced Risk for Tyler &
Northern Jasper, and Slight Risk for remainder of area into
Central and Southern Louisiana, expect Marginal Risk over Lower
Acadiana. All modes of severe weather will be possible. The other
item will be the expected rainfall of 3 to 5 inches with locally
higher amounts through Monday evening. This areal extent has
shifted southward, thus have extended the Flood Watch southward as
well to include all of Southeast Texas and along the I-10
corridor northward across Central and Southern Louisiana. Did not
include Lafayette parish and the remainder of Lower Acadiana as
the totals here at this time only ranging from 1.5 to 2.0 inches.
Expect lingering moisture and lift to generate scattered showers
and thunderstorms for Tuesday, with chances around 30-40%.
Otherwise, south to southeast winds and above normal temperatures
expected to continue.
08/DML
&&
.LONG TERM...
(Wednesday through next Saturday)
Ample moisture will remain in the area during the mid to late week
period. No significant system is expected over the area Wednesday or
Thursday, however with the lack of any ridging locally and weak
disturbances aloft passing to the north, isolated to scattered
mainly diurnal showers and storms will be possible.
Friday into the weekend a weak front may move into the area. This
boundary may provide an uptick in coverage before washing out or
lifting back north late in the weekend.
05
&&
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Sun Apr 28 2024
A weak frontal boundary will slowly approach the area from the
west this evening increasing showers and thunderstorms ahead of it
as it does so. Ceilings will gradually lower to IFR early Monday
morning. A squall line will eventually form and push across the
region from West to East early Monday morning. Visibility reducing
heavy rainfall and strong, gusty winds can be expected in the
vicinity of storms. Precip will gradually come to an end from west
to east Monday afternoon. Away from storms, gradient winds will
continue to gust into the mid 20 knot range tonight and tomorrow
morning before relaxing during the afternoon.
&&
.MARINE...
Elevated winds and seas will continue this evening, but slowly
subside after Midnight as the pressure gradient relaxes. Chances
of showers and thunderstorms will increase tonight through Tuesday
morning as the surface trough and deep layer upper level trough
approaches the area. By Tuesday, onshore flow expected for the
remainder of the period with a chance of showers and thunderstorms.
08/DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 78 64 85 / 70 90 20 40
LCH 69 80 69 84 / 70 90 20 40
LFT 71 79 69 85 / 30 90 40 50
BPT 71 83 70 84 / 80 90 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Monday evening for LAZ027>033-141>143-
241>243.
Wind Advisory until 9 PM CDT this evening for LAZ055-073-074-
152>154-252>254.
TX...Flood Watch through Monday evening for TXZ180-201-259>262-515-
516-615-616.
GM...Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
436.
Small Craft Advisory until 1 PM CDT Monday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...24
LONG TERM....05
AVIATION...66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Calcasieu | 71 hr |
| Apr 29, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 32 min |
| Apr 29, 12:43 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 47 min |
| Apr 29, 12:49 AM CDT | Tornado Warning | LCH | Vernon | 26 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 6 hr |
| Apr 29, 1:37 AM CDT | Tornado Warning | LCH | Rapides | 23 min |
| Apr 29, 1:52 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 38 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 29 min |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Vernon | 4 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 3 days |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 33 min |
| Apr 29, 3:20 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 8 hr |
| Apr 29, 3:27 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 48 min |
| Apr 29, 3:29 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 31 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 65 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 35 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Apr 29, 4:21 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 24 min |
| Apr 29, 4:33 AM CDT | Special Marine Warning | LCH | 57 min | |
| Apr 29, 4:44 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 5 hr |
| Apr 29, 4:44 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 61 min |
| Apr 29, 4:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 29, 5:19 AM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
| Apr 29, 5:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 5:31 AM CDT | Special Weather Statement | LCH | Acadia | 29 min |
| Apr 29, 5:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 29, 6:22 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 6:42 AM CDT | Special Weather Statement | LCH | Lafayette | 33 min |
| Apr 29, 6:53 AM CDT | Special Marine Warning | LCH | 42 min | |
| Apr 29, 7:03 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| Apr 29, 7:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 7:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Apr 29, 7:26 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 64 min |
| Apr 29, 7:27 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Vernon | 12 hr |
| Apr 29, 7:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 8:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 8:08 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 8:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 29, 8:27 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 8:30 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 30 min |
| Apr 29, 9:01 AM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
| Apr 29, 9:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 29, 9:06 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 4 hr |
| Apr 29, 9:15 AM CDT | River Flood Watch | LCH | Allen, Calcasieu, Jefferson Davis | 11 hr |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Apr 29, 9:16 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 hr |
| Apr 29, 9:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 9:35 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 12 hr |
| Apr 29, 1:52 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Apr 29, 2:48 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 28, 8:37 PM CDT | River Flood Watch | LCH | Hardin, Jasper | 6 hr |
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 27 days |
| Apr 28, 10:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 30 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 28, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 28, 11:54 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 8 hr |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 31 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 26 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Apr 29, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 39 min |
| Apr 29, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.